Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Apr 7, 2022, 9:55 AM CDT for 5 counties in Oklahoma. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2022, 9:55 AM CDT (14:55 UTC)
- In effect from
- Apr 7, 2022, 12:00 PM CDT
- Expired
- Apr 7, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Okmulgee County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS84 KTSA 071455 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 955 AM CDT Thu Apr 7 2022 OKZ054-055-059-060-064-066-080100- /O.NEW.KTSA.FW.W.0009.220407T1700Z-220408T0100Z/ Osage-Washington OK-Pawnee-Tulsa-Creek-Okmulgee- 955 AM CDT Thu Apr 7 2022 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR A PORTION OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Pawnee, Tulsa, Creek, and Okmulgee counties. * WIND...Northwest 15 to 25 mph, gusts to 35 mph. * HUMIDITY...20 to 25 percent. * TEMPERATURE...Lower 60s * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 7, 6:03 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 7, 6:03 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
603 AM CDT Thu Apr 7 2022
...New AVIATION...
.SHORT TERM...
(Today and Tonight)
Issued at 206 AM CDT Thu Apr 7 2022
Breezy northwest winds have relaxed some overnight, although still
seeing a few gusts across southeast OK as the secondary surge of
cooler air drops south. Forecast soundings are showing a very
deep mixed layer across parts of northeast OK (to near 700mb),
with gusty northwest winds developing areawide by late morning.
Will go with a Wind Advisory for a few counties northwest of
Tulsa, and this may very well need to be expanded in coverage.
Very poor fire weather conditions will develop again along and
west of Highway 75, although temperatures look to remain a bit
below Red Flag Warning criteria.
Not out of the question to see a few sprinkles across far
northeast OK/northwest AR later this afternoon and into the
evening as a wave swings through the northwesterly flow aloft.
Otherwise, expect chilly temps tonight with lows mainly in the
mid/upper 30s.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 206 AM CDT Thu Apr 7 2022
The aforementioned wave will bring yet another surge of cooler air
for Friday, with highs in the 50s for northwest AR to lower 60s
across eastern OK. A widespread frost/freeze is likely by Saturday
morning as skies clear and winds diminish. Breezy south winds
quickly return for the weekend with highs rebounding into the mid
70s/lower 80s by Sunday.
The weather for early to mid next week continues to look unsettled
as active/moist southwesterly upper flow develops across the
southern Plains. A surface dryline will become established to our
west early next week, with severe storms possible Monday/Tuesday
and potentially into Wednesday depending on how quickly the upper
low kicks east.
&&
.AVIATION...
(12Z TAFS)
Issued at 603 AM CDT Thu Apr 7 2022
Gusty westerly to northwesterly winds will be common today for
all terminals with some increasing mid level clouds across
northeast Oklahoma and especially northwest Arkansas sites. VFR
conditions are expected to prevail throughout the period though.
Bowlan
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 40 61 32 / 10 0 0 0
FSM 63 39 59 33 / 0 0 0 0
MLC 63 38 62 33 / 0 0 0 0
BVO 61 38 60 30 / 10 10 0 0
FYV 59 33 54 28 / 10 10 0 0
BYV 56 35 49 31 / 10 10 10 0
MKO 61 38 59 31 / 0 0 0 0
MIO 58 37 54 29 / 10 10 0 0
F10 62 39 61 32 / 0 0 0 0
HHW 64 39 63 35 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 7 PM CDT this evening for
OKZ054-055-059.
AR...None.
&&
SHORT TERM...18
LONG TERM....18
AVIATION...04Hazardous weather outlook, Apr 7, 4:53 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 AM CDT Thu Apr 7 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 AM CDT Thu Apr 7 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Late morning. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This afternoon. DISCUSSION... Northwest winds will increase and become gusty by late morning, with a few gusts over 40 mph likely across parts of northeast Oklahoma. The gusty winds along with afternoon relative humidity values between 20 and 30 percent will result in an elevated fire danger threat for all of eastern Oklahoma and northwest Arkansas. The poorest fire weather conditions will be along and west of Highway 75. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Very High Fire Weather Potential. SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Very High Fire Weather Potential. TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential. EXTENDED DISCUSSION... After a cool Friday, breezy south winds and warmer weather will return for the weekend. The airmass across the region will remain dry, with fire weather concerns continuing. An unsettled spring weather pattern develops for the first part of next week. Thunderstorms chances return Monday and continue through Wednesday. Some of these storms will likely become severe. Details will be refined with later forecasts. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:49 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 17 hr |
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.